Improved estimation of an exponential scale ratio based on records

    Research output: Contribution to journalArticlepeer-review

    5 Citations (Scopus)


    We consider the problem of estimating the ratio θ of the scale parameters of two shifted exponential distributions with unknown shifts, based on two independent samples of records drawn from sequential samples of independent and identically distributed random variables. Under a large class of bowl-shaped loss functions, the best affine equivariant estimator (BAEE) of θ is shown to be inadmissible. Four new classes of dominating procedures are proposed. A numerical study is performed to show the extent of risk reduction that the improved estimators provide over the BAEE.

    Original languageEnglish
    Pages (from-to)165-172
    Number of pages8
    JournalStatistics and Probability Letters
    Issue number2
    Publication statusPublished - Feb 1 2008


    • Entropy loss
    • Equivariant estimator
    • Exponential distribution
    • Improved estimation
    • Inadmissible
    • Mean squared error
    • Record statistics
    • Risk reduction
    • Scale parameters

    ASJC Scopus subject areas

    • Statistics and Probability
    • Statistics, Probability and Uncertainty


    Dive into the research topics of 'Improved estimation of an exponential scale ratio based on records'. Together they form a unique fingerprint.

    Cite this